Alert archive / California / High Wind Warnings in 2017

High Wind Warning 3, NWS Hanford, CA

March 29, 2017

NWS Hanford, CA issued this high wind warning at Mar 29, 2017, 9:30 PM PDT. It took effect at Mar 30, 2017, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2017, 9:30 PM PDT (04:30 UTC)
In effect from
Mar 30, 2017, 9:00 AM PDT
Expired
Mar 30, 2017, 11:00 PM PDT
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

643 
WWUS76 KHNX 300430
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
930 PM PDT Wed Mar 29 2017

CAZ095-098-099-301230-
/O.UPG.KHNX.WI.Y.0014.170330T1900Z-170331T0600Z/
/O.NEW.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
930 PM PDT Wed Mar 29 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 9 AM to 11 PM PDT Thursday. The
Wind Advisory is no longer in effect.

* WINDS...Northwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>091-301230-
/O.NEW.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, and Corcoran
930 PM PDT Wed Mar 29 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT THURSDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 9 AM to 11 PM PDT Thursday.

* WINDS...Northwest 20 to 30 mph with gusts to 40 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Difficulty driving...especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
3 follow-up statements
716 
WWUS76 KHNX 301211
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
511 AM PDT Thu Mar 30 2017

CAZ095-098-099-302015-
/O.CON.KHNX.HW.W.0003.170330T1600Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
511 AM PDT Thu Mar 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>091-302015-
/O.CON.KHNX.WI.Y.0015.170330T1600Z-170331T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, and Corcoran
511 AM PDT Thu Mar 30 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...9 am through 11 pm Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

mv
649 
WWUS76 KHNX 302012
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
112 PM PDT Thu Mar 30 2017

CAZ095-098-099-310600-
/O.CON.KHNX.HW.W.0003.000000T0000Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
112 PM PDT Thu Mar 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...Northwest 35 to 45 mph with gusts up to 65 mph.

* TIMING...Until 11 pm this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ089>091-310600-
/O.CON.KHNX.WI.Y.0015.000000T0000Z-170331T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, and Corcoran
112 PM PDT Thu Mar 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Until 11 pm this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

molina
659 
WWUS76 KHNX 310559
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1059 PM PDT Thu Mar 30 2017

CAZ095-098-099-310700-
/O.EXP.KHNX.HW.W.0003.000000T0000Z-170331T0600Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1059 PM PDT Thu Mar 30 2017

...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds are diminishing across the mountains and desert and the high
wind warning will be allowed to expire. Occasional gusts up to 50
mph will remain possible during the overnight hours. 

$$

CAZ089>091-310700-
/O.EXP.KHNX.WI.Y.0015.000000T0000Z-170331T0600Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, and Corcoran
1059 PM PDT Thu Mar 30 2017

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds are diminishing across the San Joaquin Valley and the wind 
advisory will be allowed to expire. Occasional gusts up to 30 mph
will remain possible during the overnight hours.

$$

DCH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Mar 29, 2:30 PM PDT, 7 hours earlier.

Area forecast discussion, Mar 29, 2:30 PM PDT, 7 hours before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
230 PM PDT Wed Mar 29 2017

.SYNOPSIS...
A fast moving and potentially windy storm system drops into the
Great Basin on Thursday and Thursday night. A best, spotty
showers will also be observed during storm passage. High pressure
will return for more springlike conditions for the weekend.

&&

.DISCUSSION...
Upper level ridge over the West Coast today provided for sunny
conditions and warm temperatures. While snow cover continues to
keep some of the higher elevations of the Sierra Nevada on the
cool side, Valley temperatures were able to reach into the lower
70s. Furthermore, winds continue to remain light across the region
ahead of another storm currently pushing through the Pacific
Northwest. Current timing has this next storm moving closer to the
district late overnight into early Thursday morning.

Change will usher into the district late overnight as short range
meso-scale models prog a return to unsettled conditions on
Thursday. Precipitation is expected, mainly over the mountains
north of Kern County, and across the northern portions of the San
Joaquin Valley on Thursday. In addition, the best chances of
precipitation will exist over the higher terrain, with minimal
accumulation expected. The big concern with this next storm system
is in the field of wind. A strong temperature gradient from north
to south along with a plus 130 knot jet max over Central
California on Thursday will support strong surface winds during
the day. A wind advisory is currently in effect as winds are
expected to gusts in the excess of 50 mph across the Kern County
mountains and deserts.

The next storm will begin to exit the region on Friday as it
pushing into the Four Corners area. While lingering cyclonic flow
will keep the district unsettled, the potential for precipitation
will diminish on Friday. Ridging will not exist over the region
until Saturday as a weak short-wave ridge crosses the region. The
transitory ridge will allow another trof to enter the region
early next week. While more uncertainty exist with the second
storm system, clouds and winds could reach the Central California
Interior on around Monday. Higher confidence level exist with the
timing of this storm then with the amplitude. Because of the
higher confidence in timing, will expect another ridge pattern
over the region toward the middle of next week.

&&

.AVIATION...
VFR conditions are expected across the Central CA Interior for
the next 12 hours. Possible Mountain MVFR and local IFR conditions
may be observed after 12Z Thursday, north of Kern County. Strong
winds may develop after 18Z Thursday, especially over the Kern
County Mountains and Deserts.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Wind Advisory from Noon to 11 PM PDT on Thursday CAZ095-098-099.

&&

public/avn/fw/synopsis...Molina

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:30 PM PDTWind AdvisoryHNX26 hr

Nearby

High Wind Warnings in California, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.